MAUDE Adverse Event Report: RESPIRONICS, INC. WISP NASAL MASK; VENTILATOR, NON-CONTINOUS (RESPIRATOR)

RESPIRONICS, INC. WISP NASAL MASK; VENTILATOR, NON-CONTINOUS (RESPIRATOR)
Model Number 1094051
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was made aware of an allegation by an end user that she required surgery (labial frenotomy) and a bone graft due to her front teeth shifting while using the wisp nasal mask.The user stated the event occurred "sometime between 2017 and 2018".The length of time the mask was in use is unknown; however, the user stated it took "a couple of years" of use before she required surgery.No lot number or part number has been provided.Part number 1094051 is being assigned for this report for trending purposes only, and may change if additional information is provided.The manufacturer's investigation is on-going.Upon completion of the manufacturer's investigation, a follow up report will be filed.
 
Additional Manufacturer Narrative
The manufacturer followed up with the user to request return of the mask for investigation.The user discarded the mask.No reference number or lot number is available.The wisp nasal mask is intended to provide an interface for application of cpap or bi-level therapy to patients.The mask is for single patient use in the home or multi-patient use in the hospital/institutional environment.The mask is to be used on patients (>66lbs/30kg) for whom cpap or bi-level therapy has been prescribed.Labeling included with this mask warn the user "consult a physician or dentist if you encounter tooth, gum, or jaw soreness.Use of a mask may aggravate an existing dental condition." based on the information available, the manufacturer is unable to confirm the user's allegation she required surgery to repair shifting teeth as a result of use of this mask, and that no further action is necessary.

Brand Name
WISP NASAL MASK
Common Device Name
VENTILATOR, NON-CONTINOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key8470907
Report Number2518422-2019-00757
Device Sequence Number11157113
Product Code BZD
UDI-Device Identifier00606959006829
UDI-Public00606959006829
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121631
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1094051
Device Catalogue Number1094051
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;